ISSN 2148-4902
e-ISSN 2536-4553
 

Volume : 6 Issue : 3 Year : 2019

 
Systemic isotretinoin treatment in renal transplant patient developing sebaceous hyperplasia due to cyclosporine. [North Clin Istanb]
North Clin Istanb. Ahead of Print: NCI-00087 | DOI: 10.14744/nci.2019.00087  

Systemic isotretinoin treatment in renal transplant patient developing sebaceous hyperplasia due to cyclosporine.

Ceyda Çaytemel1, Filiz Topaloğlu Demir1, Esen Gül Uzuner2, Zafer Türkoğlu1
1Haseki Training and Research Hospital, Dermatology, Istanbul, Turkey
2Haseki Training and Research Hospital, Pathology, Istanbul, Turkey

Sebaceous hyperplasia (SH); It is a benign tumor with telangiectasia on it, yellowish or skin-colored, with papulosis. Besides genetic factors, aging, ultraviolet rays, sex hormones, calcineurin inhibitors such as cyclosporin, tacrolimus, and systemic steroids play a role in the development of sebaceous hyperplasia. Cyclosporin is widely used in the organ transplant patients. Acne, keratosis pilaris, sebaceous hyperplasia and epidermoid cysts, which are rare side effects, are frequently seen in renal transplant patients and it is suggested that the pilosebaceous unit develops as a result of occlusion with keratinous material. It is thought that cyclosporine causes these side effects by increasing the secretion of sebum and 5-alpha reductase enzyme activity.
We present here a 36-year-old female patient who had been on cyclosporine treatment for 25 years and had a large number of yellowish, umblike papules on her face for 20 years. She had been diagnosed with cyclosporin triggered by clinical and histopathological findings. The patient was started on 40 mg/day (0.6 mg/kg/day) systemic isotretinoin treatment and after 2 months treatment the patient had almost complete regression of the lesions.
Systemic isotretinoin is an effective and easy to treat treatment for patients with multiple lesions, especially when compared to other treatments. In addition, all of the cases reported in the literature are male, and this report presents the first female transplant patient with SH, which is induced by cyclosporine use. (NCI-2019-0101.R1)

Keywords: cyclosporine, renal transplant, sebaceous hyperplasia, systemic isotretinoin




Corresponding Author: Ceyda Çaytemel


TOOLS
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar



 
©NCI 2019. Bu sitenin tüm hakları Istanbul Kuzey Klinikleri’ne aittir.